MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA 255; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA 255; INTRAOCULAR LENS
Model Number HOYA 255 (+16.50 D)
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Date of implant : (b)(6) 2022.Damaged haptic after implantation.Haptic separation.Device was explanted.Patient impact: intra-operative explant.
 
Additional Manufacturer Narrative
This initial and final emdr is being submitted to fda for a reportable event that occurred outside the usa.Haptic damage is indicated as a potential malfunction related to the iol, as covered under the warnings section of the product's instructions for use (ifu).The product was returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.Appearance check result was consistent to reported information.No abnormalities were found in production and inspection records of the product.(serial no.: (b)(4); model: 255).The dye test result showed the injector tip was properly coated.Proper coating allows the lens to advance.We could release a re-installed iol from the returned injector without any problems.The exact root cause was not determined.However, based on our investigation, we believe this event was not caused by our product quality.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative

Brand Name
HOYA 255
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch rd.
suite 250
chino hills CA 91709
Manufacturer (Section G)
HOYA CORPORATION
6-10-1 nishi shinjuku
shinjuku-ku
tokyo, 160-0 023
JA   160-0023
Manufacturer Contact
goutham pendyala
15335 fairfield ranch rd.
suite 250
chino hills, CA 91709
9093896317
MDR Report Key13581227
Report Number3006723646-2022-00035
Device Sequence Number14555343
Product Code HQL
UDI-Device Identifier04547480301242
UDI-Public04547480301242
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberHOYA 255 (+16.50 D)
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2022
Initial Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown